Jump to content

Photo

Weight Changes With Spiro


6 replies to this topic

#1 MissSac17

MissSac17

    Member

  • Site Watch
  • Posts & Likes
    Posts: 221
    Gallery Images: 155
    Blog Entries: 16
    Likes: 63
About Me
  • Gender:Female
  • Location:Scotland
  • Interests:Fitness, good food, reading blogs, spiritualism, learning, self-medicating.
  • Joined: 16-August 12

Posted 21 April 2013 - 11:15 AM

I was just wondering if anyone who takes Spiro OR any other hormonal thing, if they noticed a change in weight?

Im just getting extremely discouraged. I am on 50mg of Spiro but I have totally noticed that since being on Spiro I have totally gained weight, maybe about 5lbs. I look bloated most of the time and have noticed a fuller face, boobs and thighs/stomach. Its disgusting. I hate feeling this way about my body. My stomach is what really gets me down, mostly my lower stomach, since its extended most of the time and honestly looks like Im PREGNANT.

Anyway I was just wondering if anyone had any similar experiences and if they managed to control their weight in any way whilst on medications?

Edited by MissSac17, 21 April 2013 - 11:53 AM.


#2 hearts

hearts

    ♡ ♡ ♡

  • Veteran Members
  • Posts & Likes
    Posts: 269
    Likes: 77
About Me
  • Gender:Female
  • Joined: 27-December 10

Posted 25 April 2013 - 04:54 PM

On 100mg of spiro for over two years, I gained 20lbs in my thighs and lower abdomen (110lbs to about 130lbs) but didn't change anything in my lifestyle. I tried to lose it but couldn't no matter what I did. It was depressing because I have a tiny frame to begin with.

As soon as I stopped spiro, the weight fell off almost immediately. Again, I didn't change anything else. I loved that spiro cleared my skin, but it wasn't worth it with all the side effects.



#3 redredred

redredred

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Gallery Images: 19
    Likes: 14
About Me
  • Gender:Female
  • Joined: 06-December 12

Achievements

     

Posted 29 April 2013 - 11:55 AM

I have been on 150mg Spiro for 6 months and my weight has not changed at all. 


Edited by shawnabowbawna, 29 April 2013 - 11:55 AM.


#4 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,999
    Likes: 414
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 12 June 2013 - 11:09 PM

I experienced some weight gain when I transitioned up to 100mg. It freaked me out a little bit. What I found helped was:

 

1. ALWAYS take spiro with a full meal.

2. Take spiro with breakfast and lunch. Your thyroid and androgen levels are highest in the morning. DO NOT take spiro after 3pm.

3. Make sure you are not eating too much potassium (eating a lot of bananas, certain other fruits and veggies, dairy because most dairy is fortified with potassium). Spiro is a potassium-sparing diuretic and affects your electrolytes. If you have too much potassium circulating around you will feel really bloated because of the electrolyte imbalance. Cut back on potassium-rich foods. Full list of potassium rich foods

4. Give it some time. The 5-6 pounds I gained eventually came off when I made the changes listed above. My face is a little softer, but honestly I'm getting compliments left and right, and I'm realizing that my face was too angular, almost masculine before. My boobs remained about a half cup size bigger. My thighs and stomach feel the same as before. 

 

Also, wild shot in the dark, but you don't happen to be taking any sleeping aids with melatonin in them are you? Melatonin is a hormone and can cause weight gain like nobody's business, but most people don't realize how powerful it is


Edited by Green Gables, 12 June 2013 - 11:10 PM.


#5 redredred

redredred

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Gallery Images: 19
    Likes: 14
About Me
  • Gender:Female
  • Joined: 06-December 12

Achievements

     

Posted 02 July 2013 - 10:17 PM

I experienced some weight gain when I transitioned up to 100mg. It freaked me out a little bit. What I found helped was:

 

1. ALWAYS take spiro with a full meal.

2. Take spiro with breakfast and lunch. Your thyroid and androgen levels are highest in the morning. DO NOT take spiro after 3pm.

3. Make sure you are not eating too much potassium (eating a lot of bananas, certain other fruits and veggies, dairy because most dairy is fortified with potassium). Spiro is a potassium-sparing diuretic and affects your electrolytes. If you have too much potassium circulating around you will feel really bloated because of the electrolyte imbalance. Cut back on potassium-rich foods. Full list of potassium rich foods

4. Give it some time. The 5-6 pounds I gained eventually came off when I made the changes listed above. My face is a little softer, but honestly I'm getting compliments left and right, and I'm realizing that my face was too angular, almost masculine before. My boobs remained about a half cup size bigger. My thighs and stomach feel the same as before. 

 

Also, wild shot in the dark, but you don't happen to be taking any sleeping aids with melatonin in them are you? Melatonin is a hormone and can cause weight gain like nobody's business, but most people don't realize how powerful it is

 

Wow, thanks for tip 1 and the bit about melatonin. I never really thought about those two facts. I always find your posts to be so helpful, thank you!!!



#6 littlelake

littlelake

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 95
    Likes: 1
About Me
  • Gender:Female
  • Location:USA
  • Joined: 03-March 05

Posted 07 July 2013 - 11:08 AM

weight gain? ew, I already have weight problems. ;-; if its not one thing, its something else! I hate hormones!



#7 Ninergirl

Ninergirl

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Gender:Female
  • Location:California
  • Interests:NFL,Kickboxing, MMA,
  • Joined: 25-August 10

Posted 09 July 2013 - 11:22 PM

Wow I must say spiro is a funny drug!  It must effect everyone differently  I just started a week ago and I have zero appetite!  I am not complaining, but I literally have to force myself to eat and taking a few small bites of food I am extremely full.  I have already lost 4 pounds. The downside is the derm put me on minocycline to help with my current acne and with initial breakout that could happen from spiro and minocycline you have to take on a full stomach or else you will get nauseous   or vomit. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users